Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 86, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2019, 3:57 PM EDT for Ashland County, Wayne County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 5, 2019, 4:24 PM EDT
- In force
- 27 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WUUS51 KCLE 051957
SVRCLE
OHC005-169-052045-
/O.NEW.KCLE.SV.W.0086.190605T1957Z-190605T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
357 PM EDT Wed Jun 5 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
East central Ashland County in north central Ohio...
Wayne County in northeastern Ohio...
* Until 445 PM EDT.
* At 357 PM EDT, a severe thunderstorm was located near West Salem,
or 10 miles west of Wooster, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Wooster, Orrville, Dalton, Mount Eaton, Smithville, Apple Creek,
Marshallville, Congress, Rowsburg and Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4082 8222 4094 8216 4092 8165 4067 8165
4067 8177
TIME...MOT...LOC 1957Z 282DEG 20KT 4087 8212
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Saunders2 follow-up statements
760
WWUS51 KCLE 052008
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
408 PM EDT Wed Jun 5 2019
OHC005-052018-
/O.CAN.KCLE.SV.W.0086.000000T0000Z-190605T2045Z/
Ashland OH-
408 PM EDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ASHLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
LAT...LON 4080 8212 4090 8211 4086 8165 4067 8165
4067 8177
TIME...MOT...LOC 2008Z 282DEG 20KT 4086 8204
$$
OHC169-052045-
/O.CON.KCLE.SV.W.0086.000000T0000Z-190605T2045Z/
Wayne OH-
408 PM EDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL WAYNE COUNTY...
At 408 PM EDT, a severe thunderstorm was located near Wooster, moving
east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wooster, Orrville, Dalton, Mount Eaton, Smithville, Apple Creek and
Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4080 8212 4090 8211 4086 8165 4067 8165
4067 8177
TIME...MOT...LOC 2008Z 282DEG 20KT 4086 8204
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Saunders675
WWUS51 KCLE 052024
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
424 PM EDT Wed Jun 5 2019
OHC169-052034-
/O.CAN.KCLE.SV.W.0086.000000T0000Z-190605T2045Z/
Wayne OH-
424 PM EDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
LAT...LON 4080 8212 4090 8211 4086 8165 4067 8165
4067 8177
TIME...MOT...LOC 2021Z 282DEG 20KT 4084 8192
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 5, 3:43 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 343 PM EDT Wed Jun 5 2019 .SYNOPSIS... Low pressure across the lower Great Lakes will track east tonight forcing a trailing cold front southeast across the area. High pressure will build in from the north for Thursday and should continue to affect the area through Saturday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Severe thunderstorms watch is in effect for northern Ohio through early evening. Thunderstorms continue to develop across the region with the strongest storms across the northwestern counties where CAPES are over 2000 j/kg. Storms will move southeast out of the area this evening. Cold front will move through late evening and early overnight. Will have categorical pops through the early evening dropping to slight chance/low chance after midnight for nwrn PA. Thursday and Thursday night high pressure and dry air in place. Highs Thursday 65 to 70 along the lake to upper 70s far south. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... High pressure will continue to influence the area from the north into Saturday. Moisture will be increasing from the south on Saturday however ahead of slow moving low pressure in the MS/LA region. Models differ on the extent of the moisture but for now will bring in just a slight chance of an afternoon thunderstorm far southwest. Saturday night and Sunday models keep the low stuck along the gulf coast while streaming deep moisture north into the Ohio Valley. Will have chance pops far southwest Saturday night and bring chance pops to all of the area on Sunday. Highs roughly from the mid 70s far north to near 80 south. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... With deep moisture in place across the Ohio Valley will continue with chance pops Sunday night and then boost to likely Monday as a cold front moves through from the west. Will have a dry forecast Tuesday through Wednesday with high pressure behind the front. Highs Monday mid 70s, Tuesday mid 60s to lower 70s, Wednesday low to mid 70s. && .AVIATION /18Z Wednesday THROUGH Monday/... Currently seeing a mix of MVFR and low VFR CIGS across the region with showers and thunderstorms in northwest OH and moving east out of the KYNG area. Expect afternoon convection to expand across the region ahead of an approaching cold front still to our northwest. Conditions will drop to IFR/LIFR in WX. Overnight the cold front will drop south across the area. Expect widespread MVFR/IFR CIGS invof and behind the cold front will area of fog developing as well. Conditions improving to VFR Thursday morning. OUTLOOK...Non-VFR possible Sunday and Monday. && .MARINE... No marine headlines expected throughout the period with sub small craft advisory conditions expected. Highest winds/waves come late Saturday when easterly flow of 15 to 20 knots is expected as high pressure passes to our north. This will bring waves close to 3 to 4 feet in the western basin. In addition water levels will likely rise to critical levels for flooding and will have to be monitored. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 157 PM EDT Wed Jun 5 2019 LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 157 PM EDT Wed Jun 5 2019 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-149-162>169-PAZ001>003-061800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie- Southern Erie-Crawford- 157 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for Lake Erie and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007>009-061800- Lucas-Ottawa-Sandusky-Erie- 157 PM EDT Wed Jun 5 2019 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. East winds are expected Friday into the weekend. With high lake levels, lake shore flooding may result. Those with shoreline interests should continue to monitor the forecast in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:43 AM EDT | Special Weather Statement | CLE | Lucas | 47 min |
| Jun 5, 7:32 AM EDT | Special Weather Statement | CLE | Lucas, Ottawa | 43 min |
| Jun 5, 2:39 PM EDT | Tornado Warning | CLE | Wood | 36 min |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 47 min |
| Jun 5, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 34 min |
| Jun 5, 3:01 PM EDT | Tornado Warning | CLE | Ottawa, Sandusky | 11 min |
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 50 min |
| Jun 5, 3:30 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 45 min |
| Jun 5, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 38 min |
| Jun 5, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 41 min |
| Jun 5, 3:53 PM EDT | Tornado Warning | CLE | Hancock, Wood | 37 min |
| Jun 5, 4:04 PM EDT | Flash Flood Warning | CLE | Ottawa | 2 hr |
| Jun 5, 4:06 PM EDT | Flash Flood Warning | CLE | Wood | 2 hr |
| Jun 5, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 64 min |
| Jun 5, 4:15 PM EDT | Areal Flood Advisory | CLE | Geauga, Portage, Summit | 4 hr |
| Jun 5, 4:19 PM EDT | Areal Flood Advisory | CLE | Ashland, Medina | 4 hr |
| Jun 5, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 40 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 33 min |
| Jun 5, 4:30 PM EDT | Tornado Warning | CLE | Crawford | 30 min |
| Jun 5, 4:31 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 3 hr |
| Jun 5, 4:36 PM EDT | Flash Flood Warning | CLE | Trumbull | 5 hr |
| Jun 5, 4:48 PM EDT | Areal Flood Advisory | CLE | Crawford, Seneca | 4 hr |
| Jun 5, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Morrow, Richland | 47 min |
| Jun 5, 5:04 PM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 4 hr |
| Jun 5, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 38 min |
| Jun 5, 5:19 PM EDT | Tornado Warning | CLE | Ashland, Holmes | 26 min |
| Jun 5, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 48 min |
| Jun 5, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 36 min |
| Jun 5, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 46 min |
| Jun 5, 6:07 PM EDT | Areal Flood Advisory | CLE | Holmes | 4 hr |
| Jun 5, 6:31 PM EDT | Areal Flood Advisory | CLE | Stark | 4 hr |
| Jun 5, 7:46 PM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.